Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 208, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 13, 2001, 10:32 PM CST for Greene County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 10:32 PM CST (04:32 UTC)
- Expired
- Dec 13, 2001, 11:00 PM CST
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Greene County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 8:15 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
642 WUUS54 KMOB 140432 SVRMOB MSC039-041-111-131-140500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1032 PM CST THU DEC 13 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN SOUTHEAST MISSISSIPPI STONE COUNTY IN SOUTHEAST MISSISSIPPI PERRY COUNTY IN SOUTHEAST MISSISSIPPI GREENE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1100 PM CST * AT 1032 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF PERKINSTON...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITES CROSSING...RAMSEY SPRINGS BY 1035 PM CST BENNDALE BY 1050 PM CST AVENT STATION...AVENT BY 1055 PM CST MERRILL...ROYCE BY 1100 PM CST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3081 8923 3067 8909 3096 8855 3125 8877
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 8:30 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Dec 13, 8:30 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 830 PM CST THU DEC 13 2001 WILL UPDATE FOR TORNADO WATCH AND ADD SEVERE WORDING. .MOB... AL...FFA THROUGH 4 AM FRI ALZ051>053. SCA GMZ630-650-670. FL...SCA GMZ655-675. MS...FFA THROUGH 4 AM FRI MSZ067-075-076.
In the hours before
Special weather statement, Dec 13, 8:32 PM CST, 2 hours before
ALZ051>055-061>064-MSZ067-075-076-140700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
832 PM CST THU DEC 13 2001
...A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 1 AM FRIDAY MORNING...
IN SOUTHWEST ALABAMA...
MOBILE...BALDWIN...WASHINGTON CHOCTAW CLARKE...MONROE...WILCOX.
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...PERRY.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:24 PM CST | Severe Thunderstorm Warning | MOB | Perry | 36 min |
| Dec 13, 9:46 PM CST | Tornado Warning | MOB | Perry | 14 min |
| Dec 13, 9:52 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 38 min |
| Dec 13, 10:32 PM CST | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 28 min |
| Dec 13, 10:56 PM CST | Severe Thunderstorm Warning | MOB | Greene, Perry | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.